Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2016, 10:57 PM EDT for Elkhart County, Kosciusko County, Indiana. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 10:57 PM EDT (02:57 UTC)
- Expired
- Jun 23, 2016, 12:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 21 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:10 PM EDT | TSTM WND DMG | Wakarusa, IN | TREES AND POWER LINES DOWNED. |
| Jun 22, 11:17 PM EDT | TSTM WND DMG | Goshen, IN | TREES DOWNED. |
| Jun 22, 11:32 PM EDT | TSTM WND GST 50 | Goshen, IN | REPORTED AT GOSHEN, IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 10:33 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WUUS53 KIWX 230257
SVRIWX
INC039-085-230400-
/O.NEW.KIWX.SV.W.0022.160623T0257Z-160623T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL MIDNIGHT EDT
* AT 1056 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKARUSA...
OR 7 MILES SOUTHEAST OF MISHAWAKA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WAKARUSA AROUND 1110 PM EDT.
NAPPANEE AND NEW PARIS AROUND 1125 PM EDT.
MILFORD AROUND 1135 PM EDT.
SYRACUSE AROUND 1145 PM EDT.
NORTH WEBSTER AROUND 1200 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
JIMTOWN...OAKWOOD PARK...BENTON...WATERFORD MILLS...DEWART LAKE...
LAKE WAWASEE...FORAKER...LOCKE...GRAVELTON AND SOUTHWEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTHEASTERN
INDIANA.
LAT...LON 4160 8566 4130 8565 4144 8606 4167 8606
TIME...MOT...LOC 0256Z 312DEG 22KT 4157 8610
HAIL...1.00IN
WIND...60MPH
$$
JAL1 follow-up statement
991 WWUS53 KIWX 230322 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1122 PM EDT WED JUN 22 2016 INC039-085-230400- /O.CON.KIWX.SV.W.0022.000000T0000Z-160623T0400Z/ ELKHART IN-KOSCIUSKO IN- 1122 PM EDT WED JUN 22 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHERN ELKHART AND NORTHEASTERN KOSCIUSKO COUNTIES... AT 1122 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NAPPANEE... MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... NEW PARIS AROUND 1125 PM EDT. MILFORD AROUND 1135 PM EDT. SYRACUSE AROUND 1140 PM EDT. NORTH WEBSTER AROUND 1155 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAKWOOD PARK...BENTON...WATERFORD MILLS...DEWART LAKE...LAKE WAWASEE... FORAKER...LOCKE...GRAVELTON AND SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTHEASTERN INDIANA. LAT...LON 4160 8566 4130 8565 4144 8606 4163 8583 TIME...MOT...LOC 0322Z 310DEG 23KT 4148 8591 HAIL...0.75IN WIND...60MPH $$ JAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:00 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 22, 7:00 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 700 PM EDT WED JUN 22 2016 .SYNOPSIS... Issued at 236 PM EDT Wed Jun 22 2016 Low pressure will be moving through the area this evening into tonight which will result in a chance for showers and thunderstorms. There is a potential for some widespread severe weather this evening through tonight with damaging wind gusts, heavy rainfall, large hail, and tornadoes all of the threat concerns. The low pressure will then be moving on to the east on Thursday with low rain chances in the morning and then dry in the afternoon. Low temperatures tonight will be in the upper 60s to lower 70s and highs tomorrow will be in the upper 70s to lower 80s. && .SHORT TERM...(This Evening through Thursday) Issued at 200 PM EDT Wed Jun 22 2016 As suspected yda overnight convn and swwd displacement of composite outflw/wmfnt keeping precip at bay acrs the CWA this aftn. Decaying upstream stratiform ovr ne IL may hold on long enough to bring a sprinkle/lt shra to wrn areas yet this aftn hwvr chcs appear minimal. Primary focus conts to side w/sewd apch tonight of potent nrn stream sw trough ovr ne ND this aftn. Sfc reflection back west ovr ern NE will shift ewd into wrn IN late tonight. Ramping ll waa will aide in newd mix of wmfnt twd the highway 24 corridor w/commensurate greatest risk for severe storms btwn 02-07Z generally swwd of a ksbn- kaoh line. Hwvr most concerning is overlap of extreme shear and mod cape which point to an enhanced tornado risk alg and sw of the highway 30 ovr wrn zones mid-lt evening. In addn...nw-se oriented fntl zone in tandem w/protracted window of mid lvl forcing and considerable ll mstr flux ewd of sfc cyclone suggest some substantial rainfall psbl overnight. Hwvr contd dry antecedent conds and mixed highres signals on where heaviest rainfall may fall lends no confidence in delineating a potential flood watch and will defer to oncoming shift. Otrws besides a lingering shra/isold storm Thu am...general post fntl drying xpcd to envelope CWA. && .LONG TERM...(Thursday Night through Wednesday) Issued at 200 PM EDT Wed Jun 22 2016 Ridging sfc and aloft will bld/expand ewd acrs the Grtlks to start this pd ahd of intense/deep sw trough progressing slowly ewd through srn Canada. As surmised yda...warming aloft assocd/w hgt rises within crest of mid lvl ridge will yield dry wx into Sun morning followed by a chc of storms Sun aftn/Sun night alg swwd trailing fntl bndry. Fairly sharp/aggressive ll thermal ridge xpcd to bld ahd of this ftr w/resulting warm temps this weekend into Mon. Aft that repeat dvlpmnt of ern Conus mean troughing and expansive sfc ridging acrs the lakes will bring the prevailing dry/seasonable pattn of the past few weeks back into the area for the remainder of the week as it appears now. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 700 PM EDT Wed Jun 22 2016 KIWX radar indicating band of SHRA with some embedded thunder extending from KFWA back to KSBN and up into southern lake Michigan. They are moving southeastward and expect to be impacting both sites to begin this TAF cycle but still carry VFR cigs/vsbys. Additional storms now beginning to develop in eastern Iowa will become strong to severe as they move into the area after 02Z and drop both sites down to MVFR. Fog potential for the early morning hours as surface low moves over the area and rain exits to the east. Will keep at MVFR for now but potential is there for IFR. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lothamer SHORT TERM...T LONG TERM...T AVIATION...Logsdon Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 2:34 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 234 PM EDT WED JUN 22 2016 INZ003>009-017-018-025>027-033-034-MIZ077>081-OHZ001-002-004-005-015- 016-024-025-231000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...DUNKIRK...NILES...BENTON HARBOR...ST. JOSEPH... FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD... BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 234 PM EDT WED JUN 22 2016 /134 PM CDT WED JUN 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WITH A THREAT FOR DAMAGING WINDS ARE POSSIBLE TOWARD LATE EVENING. IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL RETURN SUNDAY WITH HEAT INDICES RISING INTO THE 90S. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. REPORTS OF WIND SPEEDS IN EXCESS OF 50 MPH...WIND DAMAGE...HAIL SIZE AND HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 234 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 50 KNOTS ARE LIKELY THIS EVENING. ISOLATED LARGE HAIL AND PERHAPS A WATERSPOUT ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012>016-020-022>024-032-231000- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-MIAMI- WABASH-GRANT- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...MARION... GAS CITY...UPLAND 234 PM EDT WED JUN 22 2016 /134 PM CDT WED JUN 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE POSSIBLE FROM MID TO LATE EVENING ALONG WITH A RISK FOR ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL RETURN SUNDAY WITH HEAT INDICES RISING INTO THE 90S. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. REPORTS OF WIND SPEEDS IN EXCESS OF 50 MPH...WIND DAMAGE...HAIL SIZE AND HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 22, 9:13 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 913 PM EDT WED JUN 22 2016 MIZ078>080-230145- BRANCH-ST. JOSEPH-CASS- 913 PM EDT WED JUN 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRANCH...ST. JOSEPH AND NORTHEASTERN CASS COUNTIES... AT 911 PM EDT...A STRONG THUNDERSTORM WAS OVER MARCELLUS...OR 9 MILES NORTHWEST OF THREE RIVERS...MOVING SOUTHEAST AT 55 MPH. WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL...AND TORRENTIAL RAIN ARE ALL POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STURGIS...THREE RIVERS...BRONSON...CONSTANTINE...WHITE PIGEON... CENTREVILLE...MARCELLUS...COLON...NOTTAWA...FLOWERFIELD... KINDERHOOK...FAWN RIVER...BATAVIA...LEONIDAS...CALIFORNIA...MENDON... BURR OAK...GILEAD...SHERWOOD AND MOORE PARK. THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 2 AND 7. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4207 8530 4177 8484 4177 8563 4207 8593 TIME...MOT...LOC 0111Z 317DEG 48KT 4203 8578 JAL
Local storm report, Jun 22, 9:32 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 2 S MOORE PARK 41.99N 85.63W
06/22/2016 M0.88 INCH ST. JOSEPH MI PUBLIC
.
&&
MCDSpecial weather statement, Jun 22, 9:32 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 932 PM EDT WED JUN 22 2016 INZ006-007-230230- STEUBEN-LAGRANGE- 932 PM EDT WED JUN 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STEUBEN AND EASTERN LAGRANGE COUNTIES... AT 931 PM EDT...A STRONG THUNDERSTORM WAS OVER STURGIS...MOVING SOUTHEAST AT 55 MPH. WINDS IN EXCESS OF 30 MPH...HALF INCH HAIL...AND TORRENTIAL RAIN ARE ALL POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... LAGRANGE AROUND 940 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOWE...GOLDEN LAKE... HAMILTON LAKE...WOODRUFF...BRIGHTON...PLEASANT LAKE...INDIANOLA...BIG LONG LAKE...STROH AND ONTARIO. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 341 AND 350. INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 112 AND 134. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4153 8480 4154 8531 4176 8561 4176 8518 TIME...MOT...LOC 0131Z 317DEG 49KT 4179 8543 JAL
Special weather statement, Jun 22, 9:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT WED JUN 22 2016
INZ003-004-MIZ077-078-230245-
ST. JOSEPH-LA PORTE-BERRIEN-CASS-
947 PM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT ST. JOSEPH...NORTHEASTERN LA
PORTE...SOUTHEASTERN BERRIEN AND SOUTHWESTERN CASS COUNTIES...
AT 946 PM EDT /846 PM CDT/...A STRONG THUNDERSTORM WAS OVER
SHOREWOOD-TOWER HILL...OR 14 MILES WEST OF BUCHANAN...MOVING
SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL...AND TORRENTIAL RAIN ARE
ALL POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
THREE OAKS AROUND 955 PM EDT.
NEW CARLISLE AROUND 1005 PM EDT.
SOUTH BEND AROUND 1015 PM EDT.
GULIVOIRE PARK AND NORTH LIBERTY AROUND 1025 PM EDT.
LAKEVILLE AROUND 1030 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOODLAND...HUDSON
LAKE...TURNER SHORES...UNION PIER...BYRON...HESSTON...BARRON LAKE...
NEW TROY...BARODA AND DAYTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 52 AND 87.
INTERSTATE 94 IN INDIANA NEAR MILE MARKER 45.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 15.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4176 8606 4148 8606 4148 8649 4178 8679
4202 8644
TIME...MOT...LOC 0146Z 323DEG 37KT 4190 8663
JALSpecial weather statement, Jun 22, 10:12 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT WED JUN 22 2016
INZ009-OHZ001-004-005-015-016-230315-
DE KALB-PUTNAM-HENRY-DEFIANCE-WILLIAMS-PAULDING-
1012 PM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DE KALB...
DEFIANCE...EASTERN PAULDING...HENRY...SOUTHERN WILLIAMS AND PUTNAM
COUNTIES...
AT 1011 PM EDT...A STRONG THUNDERSTORM WAS NEAR EDGERTON...OR NEAR
BUTLER...MOVING SOUTHEAST AT 75 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL...AND TORRENTIAL RAIN ARE
ALL POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BRYAN AROUND 1020 PM EDT.
DEFIANCE AROUND 1030 PM EDT.
CONTINENTAL AND HOLGATE AROUND 1040 PM EDT.
OTTAWA...LEIPSIC AND GLANDORF AROUND 1050 PM EDT.
PANDORA AROUND 1055 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NORTH CREEK...MARK
CENTER...GALLUP...STANDLEY...AYERSVILLE...FORT JENNINGS...ARTHUR...
FLORIDA...ELERY AND ASHLEY.
THIS INCLUDES INTERSTATE 69 IN INDIANA NEAR MILE MARKER 340.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4088 8431 4096 8440 4099 8440 4099 8444
4153 8507 4151 8434 4148 8434 4148 8390
4092 8388
TIME...MOT...LOC 0211Z 302DEG 67KT 4149 8477
JALLocal storm report, Jun 22, 10:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 1 SSE SOUTH BEND 41.66N 86.26W
06/22/2016 ST. JOSEPH IN BROADCAST MEDIA
TREES AND POWER LINES DOWN ON CATALPA STREET
IN SOUTH BEND. NO DETAILS ON TREE
SIZE/HEALTH.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:32 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 58 min |
| Jun 22, 9:38 PM EDT | Special Marine Warning | IWX | 97 min | |
| Jun 22, 9:47 PM EDT | Special Weather Statement | IWX | Saint Joseph | 58 min |
| Jun 22, 10:20 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 40 min |
| Jun 22, 10:57 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 22, 11:15 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 45 min |
| Jun 22, 11:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 41 min |
| Jun 22, 11:39 PM EDT | Severe Thunderstorm Warning | IWX | Noble, Whitley | 66 min |
| Jun 22, 11:58 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 3 hr |
| Jun 22, 11:58 PM EDT | Severe Thunderstorm Warning | IWX | White | 47 min |
| Jun 23, 12:00 AM EDT | Tornado Warning | IWX | Kosciusko, Wabash, Whitley | 30 min |
| Jun 23, 12:30 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash, Whitley | 30 min |
| Jun 23, 12:52 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 38 min |
| Jun 23, 1:05 AM EDT | Tornado Warning | IWX | Huntington, Wells | 25 min |
| Jun 23, 1:30 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.